ROSUVASTATIN COPRESCRIPTION WITH CANAGLIFLOZIN TIED TO STATIN TOXICITY

Good morning dear friends and fellow colleagues, Here is an update on coprescription of Rosuvastatin with Canagliflozin tied to statin toxicity. The first report of interaction of these two drugs is published in Annals of internal medicine. Researchers have found in a case study that coprescription of Rosuvastatin and Canagliflozin may lead to statin toxicity. The major reason for statin discontinuation is because of development of statin associated muscle symptoms ranging from severe muscle pain, liver damage,acute kidney failure, Rhabdomyolysis and death. Researchers from the University of Toronto described a case of Patient who was hospitalized with severe Rosuvastatin toxicity ( manifesting as muscle damage and inability to walk) 2 weeks after starting Canagliflozin. Although she had taken Rosuvastatin uneventfully for more than 5 years , her blood Rosuvastatin concentration when arrived at the hospital is 15 times higher than expected her dose. The authors speculate that Canagliflozin caused Rosuvastatin toxicity by Increasing rosuvastatin absorption and by reducing it's elimination by the liver and kidney. The authors encourage clinicians to remain vigilant for features of myotoxicity when Canagliflozin and Rosuvastatin are coprescribed. With regards, Dr Sepuri Tirumala Devi.

3 Likes

LikeAnswersShare

Clinical information is very very encouraging but two queries 1 does all Sglt2i has same effect with Rousavastatin or it is only canagliflozine 2 what about other statins like atorovastatin and simvastatin which used profoundaly

It is rarest of rare case reported. Please go through the my answer given to Dr Manohar Rao sir.
0

View 1 other reply

Nice Information

Thank you doctor
0

View 1 other reply

Do all sglt2 inhibitors have the same side effect when used with statins. We use in many pts this combination. Is this pt a special case.all statins cause myalgias in initial phase and they subside after few days

We do extensively use Rosuvastatin and SGLT2 Inhibitors in our clinical practice, we have so far not found any such incident. May be that's a rare case, one in lakhs. They are published as case report as rare case reports. Even the literature of SGLT2 Inhibitors has never shown this sort of side effect and vice versa.
0

View 1 other reply

Do Resuvastatun gives more side effects then Atorvastatin? Remembering information is provided,sir! Thanks a lot!

Absolutely not
0

very informative madam v useful information in day to day practice

Thank you doctor
0

NICELY EXPLAINED ... DR... USEFUL AND INFORMATIVE...POST

Thank you doctor
0

Very useful information, thank you Dr Thirumala Devi

Most welcome Dr Krishan pichumani
0

Thanks for post a nice information

Welcome Dr Ehtesham Ahmed
0

Nice information sir

Thank you doctor
1

Cases that would interest you